Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 29, 2006, 6:27 PM MST for Pima County, Pinal County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2006, 6:27 PM MST (01:27 UTC)
- Expired
- Jun 29, 2006, 7:00 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 88 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3349 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 300129
FFWTWC
AZC019-021-300300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
627 PM MST THU JUN 29 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA
SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 800 PM MST
* AT 623 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
FROM SOUTH OF PICACHO PEAK AND FRIENDLY CORNERS SOUTHWARD TO
SILVER BELL AND QUEENS WELL...AND EASTWARD ACROSS INTERSTATE 10 TO
ORO VALLEY AND DOVE MOUNTAIN.
FLOOD WATERS WILL MOVE DOWN BIG WASH...BUT MOST OF THE WATER THAT
HAS FALLEN WITH THESE STORMS WILL FLOW OFF THE TORTOLITA MOUNTAINS
INTO GUILD WASH AND WILL FLOW TOWARDS INTERSTATE 10 AND THE CENTRAL
ARIZONA PROJECT AQUEDUCT. THERE COULD BE SIGNIFICANT PONDING OF
WATER JUST EAST OF INTERSTATE 10 IN THE VICINITY OF OWL HEAD RANCH
ROAD...GRAND VALLEY ROAD...DAVIS RANCH ROAD...MINUTEMAN DRIVE AND
ESTANCIA ROAD. IN ADDITION...HEAVY RAIN WILL RESULT IN FLOODING FOR
AREAS WEST OF INTERSTATE 10 BETWEEN THE COMMUNITIES OF QUEENS
WELL...SILVER BELL...PICTURE ROCKS AND SAQUARO NATIONAL PARK WEST.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3222 11169 3213 11138 3231 11090 3274 11094
3267 11159
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 300148
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
642 PM MST THU JUN 29 2006
AZC019-021-300300-
PIMA AZ-PINAL AZ-
642 PM MST THU JUN 29 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR SOUTH
CENTRAL PINAL AND CENTRAL PIMA COUNTIES...
AT 635 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS FROM
SOUTH OF PICACHO PEAK AND FRIENDLY CORNERS SOUTHWARD TO SILVER BELL
AND QUEENS WELL...AND EASTWARD ACROSS INTERSTATE 10 TO ORO VALLEY
AND DOVE MOUNTAIN. IN ADDITION...FLOODING WILL ALSO BEGIN TO OCCUR
IN THE TUCSON METRO AREA AND SOUTHWARD TOWARDS SAHUARITA AND NEAR
GREEN VALLEY.
FLOOD WATERS WILL MOVE DOWN BIG WASH IN NORTHEAST PIMA COUNTY...BUT
MOST OF THE WATER THAT HAS FALLEN WITH THESE STORMS WILL FLOW OFF
THE TORTOLITA MOUNTAINS INTO GUILD WASH AND WILL FLOW TOWARDS
INTERSTATE 10 AND THE CENTRAL ARIZONA PROJECT AQUEDUCT. THERE COULD
BE SIGNIFICANT PONDING OF WATER JUST EAST OF INTERSTATE 10 IN THE
VICINITY OF OWL HEAD RANCH ROAD...GRAND VALLEY ROAD...DAVIS RANCH
ROAD...MINUTEMAN DRIVE AND ESTANCIA ROAD. IN ADDITION...HEAVY RAIN
WILL RESULT IN FLOODING FOR AREAS WEST OF INTERSTATE 10 BETWEEN THE
COMMUNITIES OF QUEENS WELL...SILVER BELL...PICTURE ROCKS AND SAGUARO
NATIONAL PARK WEST. FLOODING WILL ALSO BEGIN TO OCCUR IN THE TUCSON
METRO AREA AND TOWARD SAHUARITA AND NEAR GREEN VALLEY AS THE STORMS
BEGIN TO DEVELOP AND MOVE OVER THESE AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3222 11169 3211 11144 3187 11117 3183 11082
3274 11094 3267 11159
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 300259
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
758 PM MST THU JUN 29 2006
AZC019-021-300308-
PIMA AZ-PINAL AZ-
758 PM MST THU JUN 29 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MST FOR SOUTH
CENTRAL PINAL AND EAST CENTRAL PIMA COUNTIES...
THE HEAVY RAINS THAT OCCURRED EARLIER HAVE BEEN STEADILY DECREASING
IN INTENSITY. THEREFORE THE FLASH FLOOD WARNING WILL EXPIRE AT 800
PM MST.
LAT...LON 3222 11169 3211 11144 3187 11117 3183 11082
3274 11094 3267 11159
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:20 PM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 29, 2:20 PM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST THU JUN 29 2006 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BUILD NORTHWARD BY EARLY NEXT WEEK MAINTAINING A MOIST EASTERLY FLOW OVER SOUTHEAST ARIZONA. THIS WILL EVENTUALLY RESULT IN AN INCREASE IN THUNDERSTORM ACTIVITY NEXT WEEK AS THE HIGH BECOMES POSITIONED NORTH OF ARIZONA. HIGH TEMPERATURES WILL HOVER AROUND SEASONAL READINGS THE NEXT FEW DAYS...AND BE MODERATED SOME NEXT WEEK WITH THE INCREASE IN THUNDERSTORMS. && .DISCUSSION...THUNDERSTORMS WERE DEVELOPING NICELY IN THE HIGH COUNTRY FROM THE KAIBAB PLATEAU SOUTHEAST ALONG THE MOGOLLON RIM INTO THE WHITE MOUNTAINS. PROPAGATION OF THESE STORMS WAS TOWARD THE SOUTHWEST WITH NEW DEVELOPMENT EXPECTED ALONG THE MOUNTAIN CHAINS ACROSS GRAHAM COUNTY THE REST OF THE AFTERNOON. A FEW THUNDERSTORMS WERE ALSO STARTING TO SHOW UP ON RADAR NEAR NOGALES SOUTH INTO NORTHERN SONORA MEXICO. STILL EXPECT THE CURRENT ACTIVITY TO GENERATE STRONG ENOUGH COLD POOLS AT THE SURFACE TO TRIGGER ADDITIONAL THUNDERSTORMS FARTHER WEST AS THE DAY GOES ON. THE MAIN THREAT WILL BE STRONG THUNDERSTORM WINDS WHICH COULD BE SEVERE. IF STORMS MANAGE TO DEVELOP ACROSS PARTS OF OUR CENTRAL AND WESTERN CWA...LOCALLY HEAVY RAINFALL COULD BE POSSIBLE LATER THIS EVENING. OTHERWISE...THE LATEST GFS MODEL SUGGESTED THAT PATTERN WILL REMAIN SOMEWHAT THE SAME TOMORROW INTO THE WEEKEND WITH THE HIGH DRIFTING A LITTLE FARTHER SOUTH BY SUNDAY. THIS MAY LEAD TO A SLIGHT DECREASE IN THUNDERSTORM COVERAGE OVER THE WEEKEND. HOWEVER...EARLY NEXT WEEK THE GFS SHOWED THE UPPER HIGH AMPLIFYING OVER THE WESTERN STATES WITH THE ANTICYCLONE BECOMING CENTERED NORTH OF ARIZONA. THIS AMPLIFYING RIDGE WILL DEEPEN THE EASTERLY FLOW ALOFT...AND OPEN THE DOOR FOR DISTURBANCES IN THE EASTERLIES TO IMPACT SOUTHEAST ARIZONA NEXT WEEK. OVERALL...WILL CALL FOR AN UPSWING IN THUNDERSTORM ACTIVITY NEXT WEEK STARTING AROUND TUESDAY. WILL LIKELY SEE HIGH TEMPERATURES INCREASE A FEW DEGREES AND LEVEL OFF OVER THE WEEKEND BEFORE LOWERING NEXT WEEK WITH THE ANTICIPATION OF HIGHER MOISTURE LEVELS AND THUNDERSTORM ACTIVITY. && .FIRE WEATHER...HIGH PRESSURE WILL REMAIN NORTH OF THE REGION THROUGH NEXT WEEK CONTINUING THE EAST TO SOUTHEAST FLOW ALOFT. SUFFICIENT MOISTURE ACROSS THE FORECAST AREA...COMBINED WITH DAYTIME HEATING WILL RESULT IN THE POSSIBILITY OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. EXPECT STRONG AND GUSTY WINDS WITH ANY THUNDERSTORM DEVELOPMENT. OVERNIGHT RELATIVE HUMIDITIES RECOVERIES WILL REMAIN FAIR OVER THE NEXT SEVERAL NIGHTS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && PUBLIC DISCUSSION...DAVIS FIRE WEATHER/AVIATION...EVANS WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 3:59 PM MST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 359 PM MST THU JUN 29 2006 AZZ029-031>033-302300- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 359 PM MST THU JUN 29 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PINAL AND PIMA COUNTIES UNTIL 900 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE AN INCREASED RISK OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. THUNDERSTORMS ALONG THE MOGOLLON RIM THIS AFTERNOON WILL CONTINUE TO PUSH SOUTHWEST INTO THE LOWER DESERTS OF SOUTH CENTRAL ARIZONA.. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS IN EXCESS OF 60 MPH...RESULTING IN QUICK REDUCTIONS TO VISIBILITIES DUE TO BLOWING DUST. IN ADDITION TO THE STRONG WINDS...LARGE HAIL AND HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IN IN EFFECT UNTIL 900 PM MST FOR PINAL AND PIMA COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 29, 5:14 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
514 PM MST THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 4 WSW ORACLE 32.60N 110.85W
06/29/2006 PINAL AZ PUBLIC
PINAL COUNTY SHERIFFS OFFICE REPORTED RECEIVING SEVERAL
REPORTS OF FLOODING ALONG ROUTE 77 BEWTEEN ORACLE AND
ORACLE JUNCTION.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:03 PM MST | Flash Flood Warning | TWC | Pinal | 27 min |
| Jun 29, 5:11 PM MST | Dust Storm Warning | TWC | 74 min | |
| Jun 29, 5:15 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 60 min |
| Jun 29, 6:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 31 min |
| Jun 29, 6:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
| Jun 29, 8:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.